MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Hyphema (1911); Intraocular Pressure Increased (1937); Loss of Vision (2139)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturing site as it was not available for evaluation; therefore product testing on this device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A part of the device history records review the sterilization records for this lot were reviewed and this device lot passed sterility test.A review of the device labeling was completed.Iris damaged is identified in the labeling as known inherent risk of trabecular micro-bypass stent surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the results of the investigation to date, a quality product deficiency was not identified.Any omitted information was not available at the time of initial report.Written correspondence has been sent to the surgeon requesting the outstanding information.Subsequent attempts will be made as necessary.Mfr reference: (b)(4).
 
Event or Problem Description
The surgeon reported that during the istent procedure while having the istent in the angle, and just beginning his initial approach to the trabecular meshwork, the patient moved and the surgeon tried to quickly remove the inserter from the eye.The surgeon inadvertently snagged the iris and caused a two clock hour iridodialysis.The surgery was aborted.The surgeon indicated that the patient was doing "better" one day postop.Additional information will be requested.
 
Event or Problem Description
The surgeon provided the following additional information to glaukos on 07/02/2018.The istent procedure was aborted due a grade i hyphema (less than or equal to 1/3 anterior chamber vol.) which resulted in iop elevation and "temporary bcva loss.The hyphema was treated by increasing steroids and dilatation drops.Pars plana vitrectomy (ppv) and anterior chamber washout were performed one month post-op.The patient was prescribed combigan and lumigan and will continue to be monitored.According to the surgeon, the adverse event resolved, and hyphema likely contributed to the reported event.The patient current status was reported as "improved, vision back to baseline".
 
Additional Manufacturer Narrative
Mfr reference # 17187.
 
Event or Problem Description
The surgeon provided the following additional information on 05/30/2018.Reportedly, following an uneventful cataract surgery, vitreous hemorrhage was noted after severe patient movement while the trabecular micro-bypass stent was still in the eye (prior to stent deployment).The iris damage was characterized as permanent, observed at the nasal quadrant, measuring 2 clock hours and resulted in hyphema.The surgeon indicated that medical intervention was required and surgical intervention is likely required to washout anterior chamber.The patient¿s prognosis was reported as persistent ¿marked hyphema¿.Additional information is being requested.
 
Additional Manufacturer Narrative
A review of the device labeling was completed.Hyphema, iop increase and decreased/impaired vision are identified in the labeling as known inherent risks of trabecular micro-bypass stent surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Additional information is being requested.Mfr reference # (b)(4).

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key7520753
Report Number2032546-2018-00046
Device Sequence Number11228231
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public00853704002012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberGTS100L
Device Catalogue NumberGTS100L
Device Lot Number114312
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer05/30/2018
07/02/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/20/2018
07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR